Jump to content
Sign in to follow this  
ToothDoc

ToothDoc: Hello all...An introduction.

Recommended Posts

ToothDoc

I found this wonderful forum on accident. A wonderful accident...

 

I have done A LOT of reading here before I got up the courage to register.

 

I have been on Effexor XR 75mgs daily for about 10 years.

 

In June this year I decided that I had had enough. The medicine was causing me more problems than it was helping.

 

Typical symptoms of AD tachyphalaxis (poop-out) had made life very mediocre feeling. Not bad, not good.

 

So I read as much as I could about tapering and microtapering.

 

I began my taper off Effexor XR in June with the standard 10% reduction.

 

I am using a digital scale to measure bead weight.

 

Today I am at approximately 50% of my original 75mg dose and up to this past weekend it has gone pretty much uneventfully. But as of late I have been hit with some pretty severe anxiety. I am not at the point of going back to the full dose but I have though about it.

 

I hope to interact with all of you as I continue a journey many people before myself have made.

 

Thanks for listening.

Share this post


Link to post
bubble

Hello ToothDoc and welcome to SA.

 

I have also felt the same about this forum since I joined. I'm in particular happy for you that you joined before starting your taper unlike many of us who came here in awful pain of withdrawal.

 

Putting the details of your drug history and taper in your signature would help us to give more advice: http://survivinganti...your-signature/ Then it will appear every time you post and we won't have to browse through your thread.

 

If you started 10 % reduction in June and now at the end of August you are at 50 % of the dose it means that you definitely went too fast. The important thing is not only 10 % reduction on the previous dose but a hold of minimum 30 days between the cuts. My guess would be that you made your cuts too quickly.

 

When we get more details, we will be able to give more advice.

 

You will find a lot of friendly support here.

 

best,

bubble

Share this post


Link to post
ToothDoc

Thanks for the warm welcome.

 

And for the taper advice.

 

Signature updated....!

Share this post


Link to post
Rhiannon

Sounds like you've gone too far too fast, a common experience when people start tapering. Take a look at this paper and in particular the charts starting on the fourth page, and you'll see why people can often get away with going pretty fast at the top of their dose but have to slow down as the doses get lower: http://survivingantidepressants.org/index.php?/topic/6036-why-taper-paper-demonstrates-importance-of-gradual-change-in-plasma-concentration/

 

Our 10% taper is 10% of your current (not original) dose with a 3-6 week break between reductions. (As you can see from the paper it's an exponental, not linear, decay.)

 

At this point, since you're getting withdrawal symptoms, you can either hold right where you are and see if you can ride them out, or updose a bit. Since you've cut so much so fast and you were on the drug for so long, in my experience I would expect things to continue to deteriorate for a while, and if it were me in your shoes, I would updose a bit. Then hold your dose stable for six weeks or so.

 

Once you destabilize your nervous system by a too-fast reduction you need to give it quite a bit of time to re-establish homeostasis, and since you went down so fast it's still trying to adapt to reductions you made a month ago and never gave it time to adapt to.

 

You should be able to stabilize at less than your full original dose. Whatever dose you go to (even your full original dose) you are going to continue to be symptomatic for a while. Fortunately you're in a good position to reinstate a bit and then just give things some time to stabilize. Once you are ready to taper again you will need to go much more slowly.

 

Your brain has spent the last ten years remodeling itself around the chemistry induced by this drug, like a plant shaping itself around a trellis. You are drastically changing the chemistry of your brain now, like yanking the trellis away from a plant. Brains have never before in evolution encountered anything like these drugs and what they do, so their mechanisms for adapting and recovering and re-establishing normal functioning are not efficient and well established. This is not a fast process. You were on these drugs for a long time. You need to plan at least a year to taper off, maybe longer. 

Share this post


Link to post
ToothDoc

Rhi,  thank you so much for your advice. Means a lot....

 

I agree with you entirely. I have currently reinstated a higher dose and feel that holding here for a while is what I need to do for my brain.

 

Cheers and good health to you!

Share this post


Link to post
dalsaan

Hi TD

 

Hope the up dose brings relief soon, what does did you go up to? Be good to update your signature to keep track of your changes

 

Take care

 

D

Share this post


Link to post
ToothDoc

Hi TD

 

Hope the up dose brings relief soon, what does did you go up to? Be good to update your signature to keep track of your changes

 

Take care

 

D

 

Thanks for the encouragment.

 

I'll update my sig as soon as I get to my home computer where I have my taper Excel file.

 

I have been tapering by bead weight using a digital scale.

 

What I have not figured out is which generic manufacturers of Effexor XR are making the capsules with the beads. I am paying a premium for brand name just to get the capsules....

 

Share this post


Link to post
dalsaan

Sometimes switching to generics can cause their own issues. See http://survivingantidepressants.org/index.php?/topic/6924-generic-vs-brand-versions-of-antidepressants/?hl=%2Bgeneric+%2Beffexor#entry85477

 

You might also want to search the tapering tips for Effexor thread for discussions on generics with beads - http://survivingantidepressants.org/index.php?/topic/272-tips-for-tapering-off-effexor-and-effexor-xr-venlafaxine/.

 

Sometimes the search function above is your best friend if you have a specific question

 

Cheers

 

D

Share this post


Link to post
Hudgens

The generic form of Effexor is only in a solid form. There is no generic capsule with beads.

If you can switch to generic you can reduce much lower in the end of your taper. This can be a good thing since

a single bead is about 1/4 mg which, for me anyway, is way too high a dose to stop tapering from.

Many people find that the withdrawal symptoms get worse at the lower doses. Mine got very bad very quickly

at around 5 mg because I was making 50% reductions that caught up with me. I thought since I was at such small doses that I could go faster-but turned out the exact opposite was true. Once I up dosed a little and waited about three months, I was OK again

and have done much better since.

Share this post


Link to post

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.
Note: Your post will require moderator approval before it will be visible.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Sign in to follow this  
×
×
  • Create New...